Brunel University Research Archive (BURA) >
University >
Publications >

Please use this identifier to cite or link to this item: http://bura.brunel.ac.uk/handle/2438/5819

Title: Genetic algorithms with immigrants and memory schemes for dynamic shortest path routing problems in mobile ad hoc networks
Authors: Yang, S
Cheng, H
Wang, F
Keywords: Dynamic optimization problem (DOP)
Dynamic shortest path routing problem (DSPRP)
Genetic algorithm (GA)
Immigrants scheme
Memory scheme
Mobile ad hoc network (MANET)
Publication Date: 2010
Publisher: IEEE
Citation: IEEE Transactions on Systems, Man, and Cybernetics, Part C: Applications and Reviews, 40(1): 52 - 63, Jan 2010
Abstract: In recent years, the static shortest path (SP) problem has been well addressed using intelligent optimization techniques, e.g., artificial neural networks, genetic algorithms (GAs), particle swarm optimization, etc. However, with the advancement in wireless communications, more and more mobile wireless networks appear, e.g., mobile networks [mobile ad hoc networks (MANETs)], wireless sensor networks, etc. One of the most important characteristics in mobile wireless networks is the topology dynamics, i.e., the network topology changes over time due to energy conservation or node mobility. Therefore, the SP routing problem in MANETs turns out to be a dynamic optimization problem. In this paper, we propose to use GAs with immigrants and memory schemes to solve the dynamic SP routing problem in MANETs. We consider MANETs as target systems because they represent new-generation wireless networks. The experimental results show that these immigrants and memory-based GAs can quickly adapt to environmental changes (i.e., the network topology changes) and produce high-quality solutions after each change.
Description: This article is posted here with permission of IEEE - Copyright @ 2010 IEEE
Sponsorship: This work was supported by the Engineering and Physical Sciences Research Council of U.K. underGrant EP/E060722/1
URI: http://bura.brunel.ac.uk/handle/2438/5819
DOI: http://dx.doi.org/10.1109/TSMCC.2009.2023676
ISSN: 1094-6977
Appears in Collections:Publications
Computer Science
Dept of Computer Science Research Papers

Files in This Item:

File Description SizeFormat
Fulltext.pdf449.12 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.